MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. PREVUE C; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. PREVUE C; INTRAOCULAR LENS
Model Number PREVUE C (+16.00 D)
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable event that occurred in the usa.Injector malfunction is indicated as a potential malfunction related to the injector system, as covered under the warnings section of the product's instructions for use (ifu).Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
It was reported that the lens advanced too soon, injector touched the eye.The lens came out before entering the eye product was replaced with another lens immediately during surgery; patient impact: no clinical signs, symptoms or conditions.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred in the usa.Note: delayed emdr submission was due to fda esg webtrader account system software issues, per fda esg help desk ticket # 352650 (and subsequent ticket # 359662).Hoya due diligence is documented under internal (b)(4).The report includes corrected information and additional information not available/included in the initial report.Corrected information: h3 - corrected to yes.Additional information: d9 - added date returned.G1 - added contact info.G6 - type of report - noted as follow-up #1.H2 - type of follow-up - noted for corrected information and additional information h6 - added codes for manufacturer's investigation: type; findings; and conclusion.The product was returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.Appearance check result was inconsistent to reported information because the iol was still partially inside the nozzle.In addition, a broken optic was observed, which we assume occurred during return transport when the iol was left inside the nozzleas folded for a long time.No abnormalities were found in production and inspection records of the product.(serial no.: 8cv90h21; model: prevue c).The dye test result showed the injector tip was properly coated.Proper coating allows the lens to advance.We could release a re-installed iol from the returned injector without any problems.The exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description

Brand Name
PREVUE C
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
110 progress
suite 175
irvine, CA 92618
9093896317
MDR Report Key16334279
Report Number3006723646-2023-00020
Device Sequence Number6430822
Product Code HQL
UDI-Device Identifier10757770564085
UDI-Public10757770564085
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberPREVUE C (+16.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown